Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 182, NWS Wilmington, OH

June 7, 2006Hamilton County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 7, 2006, 9:48 PM EDT for Hamilton County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2006, 9:48 PM EDT (01:48 UTC)
Expired
Jun 7, 2006, 10:16 PM EDT
In force
28 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Hamilton County, OH

The radar

The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 8:18 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 7, 8:18 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
818 PM EDT WED JUN 7 2006

.SHORT TERM /REST OF TONIGHT/...
UPDATED FORECAST TO DROP THE WATCH BOX. ALSO TRIED TO ADJUST PCPN
BASED ON RADAR. UPPED POPS IN THE NORTH EAST TO CATEGORICAL...AND
SLOWED DOWN THE DRYING IN THE NW BY AN HOUR OR SO. RADAR STILL
SHOWING SOME ECHOS UP IN MICHIGAN ATTM...SO LINGERED A 20 POP
THERE FOR SEVERAL HOURS BEHIND THIS MAIN AREA OF CONVECTION.

IT LOOKS LIKE THINGS MIGHT BE DRYING OUT QUICKER FROM THE NORTH THAN
THE 12Z MODELS WERE SHOWING...SO LOWERED POPS IN THE SE TO 20 LATE
TONIGHT INTO THURSDAY.  REST OF FORECAST LOOKS OKAY.

SITES

&&

.PREV DISCUSSION...
 /ISSUED 735 PM EDT WED JUN 7 2006/

AVIATION /00Z-24Z/...
SFC LO NEAR KDAY WITH ASSOCD WEAK FRNTL BNDRY MOVING THRU WESTERN
FCST AREA ATTM. SCT TSRA ALONG AND AHEAD OF BNDRY AND WILL SEE
CONVECTION CONTINUE TO AFFECT TAF SITES FOR A FEW HORUS THIS EVNG.
TSRA ALREADY SHWNG A WEAKENING TREND OVER LAST HOUR OR SO WITH
LOSS OF DIURNAL HEATING. SHOULD OCNTINUE TO SEE THIS WEAKENING
TREND AS TSRA TRACK EAST OVER NEXT FEW HOURS. MADE SPECIFIC
MENTION OF VSBY RESTRICTIONS WITH TSRA FOR KILN/KCMH/KLCK THRU 02Z
AS PCPN MOVING THRU THESE AREAS CURRENTLY. EXPECT MUCH OF THE PCPN
WILL BE SOUTH AND EAST OF ALL TAF SITES BY 04Z.

UPR LO AND VORT MAX WILL SLIDE SOUTHEAST OVERNIGHT...WITH REGION
ON BACK SIDE OF UPR LO BY DAYBREAK THURS. QUITE A BIT OF CLEARING
NOTED ON VIS SAT CNTRL/NRN INDIANA INTO SW MICHIGAN. AM A BIT MORE
OPTIMISTIC THAT CLOUDS WILL NOT BE QUITE AS PREVALENT AS ORIGINALLY
THOUGHT. HAVE BACKED OFF TO SCT SC AFT 04Z...WITH POTENTIAL FOR
SOME MVFR/IFR FOG TOWARDS DAYBREAK. FOG SHOULD BURN OFF QUICKLY
WITH CU DVLPG IN NRLY FLO AND WEAK CAA BY MID MRNG. CU SHOULD
SLOWLY DIMINISH TOWARDS EVNG AS SFC HI PRES BUILDS INTO OH VLY.

RYAN

PREV DISCUSSION...
 /ISSUED 418 PM EDT WED JUN 7 2006/

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CLD FNT ACROSS INDIANA WILL DROP SE TONIGHT. TSRA HAVE ALREADY
DEVELOPED AHEAD OF THE FNT THAT WILL AFFECT THE REGION MAINLY
THIS EVENING. LINGERED POPS IN THE EAST OVERNIGHT AS H5 S/W
REMAINS OVER THE FA PROVIDING LIFT. WEAK H5 RIDGE AFFECTS THE FA
ON THU. GFS TRIES TO DEVELOP SOME SHRA IN THE NORTHERLY FLOW. FEEL
THAT THE GFS IS OVERDONE...SO DECIDED TO LEAVE THU DRY.

WENT CLOSE TO MAV TEMPS.

SITES

LONG TERM /FRIDAY THROUGH WEDNESDAY/...
LONG TERM FORECAST PERIOD STARTS OUT WITH HIGHLY AMPLIFIED UPPER
LEVEL FLOW CHARACTERIZED BY STRONG RIDGE OVER THE NATIONS MID
SECTION AND TROF OVER THE NORTH EAST. THIS PLACES THE OHIO VALLEY
IN A RELATIVELY ACTIVE NWRLY FLOW PATTERN ALOFT. TIMING OF TSTM
CHC/S WILL BE DIFFICULT WITH A SERIES OF RIDGE RIDERS DROPPING
SE THRU THE OHIO VALLEY. HAVE FOLLOWED A SOLN CLOSE TO LATEST GFS.

SFC HIGH PRESSURE NOSING IN TO KEEP THE AREA DRY FRIDAY INTO
FRI EVENING. MODELS HAVE TRENDED FURTHER N WITH MSTR AND PRECIP
ASSOCIATED WITH EMBEDDED S/W. THEREFORE HAVE ADDED MENTION OF
TSTMS LATE FRI NIGHT INTO THE SOUTHWEST AND ACRS ENTIRE REGION
ON SATURDAY. BEST CHC ACROSS THE S WITH ONLY A SLIGHT CHC ACROSS
THE NORTH.

HAVE DROPPED POPS DOWN TO SLIGHT CHC OF TSTMS AND LIMITED AREAL
COVERAGE TO FAR SOUTH SAT NIGHT AND THEN DRIED OUT THE ENTIRE
REGION EARLY ON SUNDAY. ANOTHER ENHANCED CHC OF STORMS SUNDAY AFTN
INTO SUNDAY EVENING DUE TO NEXT EMBEDDED S/W. HIGH PRESSURE LOOKS TO
PROVIDE DRY WX OVERNIGHT SUNDAY THRU MON NIGHT.

NEXT CHC ACRS THE SOUTH TUE WITH ONLY A SLIGHT CHC ACRS THE N. A
BETTER CHC FOR CONVECTION ON WEDNESDAY WITH STALLED FRONT LIFTING A
LTL NWD INTO THE LWR OH VLY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&

SHORT TERM...
Hazardous weather outlook, Jun 7, 5:05 AM EDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
505 AM EDT WED JUN 7 2006

KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-080915-
LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-
PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO-
505 AM EDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>044-
051>053-060>062-070>072-077>079-080915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-
BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-
505 AM EDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST
OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT...ALONG WITH AN UPPER AIR DISTURBANCE WILL MOVE
ACROSS THE REGION THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 7, 5:22 PM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
522 PM EDT WED JUN 07 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG    4 SE WAPAKONETA          40.53N  84.14W
06/07/2006                  AUGLAIZE            OH   EMERGENCY MNGR

            TREES AND POWER POLES KNOCKED DOWN NEAR FRYBURG
Local storm report, Jun 7, 6:08 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
608 PM EDT WED JUN 07 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0550 PM     HAIL            PIQUA                    40.15N  84.25W
06/07/2006  0.75 INCH       MIAMI               OH   LAW ENFORCEMENT
Local storm report, Jun 7, 6:44 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
644 PM EDT WED JUN 07 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG    ST. PARIS                40.13N  83.96W
06/07/2006                  CHAMPAIGN           OH   LAW ENFORCEMENT

            ONE TREE KNOCKED DOWN
Local storm report, Jun 7, 9:18 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
918 PM EDT WED JUN 07 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND DMG    7 W BURLINGTON           39.02N  84.85W
06/07/2006                  BOONE               KY   LAW ENFORCEMENT

            SEVERAL TREES DOWNED ALONG ASHBY FORK AND WOOLPER ROADS
            JUST EAST OF PETERSBURG
Local storm report, Jun 7, 9:20 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
920 PM EDT WED JUN 07 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND DMG    8 SE LIBERTY             39.55N  84.82W
06/07/2006                  UNION               IN   LAW ENFORCEMENT

            A FEW TREES AND LARGE LIMBS DOWNED IN WEST COLLEGE
            CORNER
Local storm report, Jun 7, 9:21 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
921 PM EDT WED JUN 07 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG    OXFORD                   39.51N  84.75W
06/07/2006                  BUTLER              OH   LAW ENFORCEMENT

            SEVERAL TREES DOWNED

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:25 PM EDTTornado WarningILNFranklin26 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.